Psychiatry and Clinical Psychopharmacology
Case Report

Sertraline and Venlafaxine-Induced Nocturnal Enuresis

1.

Suleyman Demirel University, School of Medicine, Department of Psychiatry, Isparta - Turkey

Psychiatry and Clinical Psychopharmacology 2015; 25: 287-290
DOI: 10.5455/bcp.20140304091103
Read: 1066 Downloads: 484 Published: 25 January 2021

Nocturnal enuresis is defined as the involuntary discharge of urine after the age of expected continence that occurs during sleep at night. Although there are a few reports in adults for nocturnal enuresis associated with serotonin reuptake inhibitors (SSRIs) and serotonin norepinephrine reuptake inhibitors (SNRIs), the mechanism or frequency of this side effect have not been identified yet. We report here a case of nocturnal enuresis associated with both sertraline and venlafaxine in different major depressive episodes in an adult patient that resolves after the discontinuation of the medications and continuation with escitalopram. To our knowledge, in literature there have been no reports about nocturnal enuresis caused by those two agents in the same patient. This case is discussed in detail for the recurrence of nocturnal enuresis, the importance of detailed assessment of even rare side effects and for their possible mechanisms.

Files
EISSN 2475-0581